Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 56, NWS Denver/Boulder, CO

June 19, 2006Morgan County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2006, 3:14 PM MDT for Morgan County, Weld County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2006, 3:14 PM MDT (21:14 UTC)
Expired
Jun 19, 2006, 4:00 PM MDT
In force
46 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

Counties Morgan County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 56 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 3:02 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2304 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 192114
SVRBOU
COC087-123-192200-
/O.NEW.KBOU.SV.W.0056.060619T2114Z-060619T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
314 PM MDT MON JUN 19 2006

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MORGAN COUNTY IN NORTHEAST COLORADO
  SOUTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO

* UNTIL 400 PM MDT

* AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF HOYT...OR ABOUT 25 MILES SOUTHWEST OF FORT MORGAN...
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIGGINS AND
  HOYT.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 4025 10423 4001 10425 4001 10398 4033 10392

$$
3 follow-up statements
000 
WWUS55 KBOU 192122
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
321 PM MDT MON JUN 19 2006

COC087-123-192200-
/O.CON.KBOU.SV.W.0056.000000T0000Z-060619T2200Z/
MORGAN CO-WELD CO-
321 PM MDT MON JUN 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTH CENTRAL WELD AND SOUTHWESTERN MORGAN COUNTIES...

AT 314 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING NICKEL SIZE HAIL..8 MILES SOUTHEAST OF ROGGEN.  
THIS STORM WAS LOCATED 11 MILES WEST OF HOYT BEET DUMP...OR ABOUT 25 
MILES WEST OF FORT MORGAN...MOVING NORTH AT 25 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WIGGINS AND HOYT.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4025 10437 4001 10437 4001 10398 4029 10395

$$
000 
WWUS55 KBOU 192138
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
337 PM MDT MON JUN 19 2006

COC087-123-192200-
/O.CON.KBOU.SV.W.0056.000000T0000Z-060619T2200Z/
MORGAN CO-WELD CO-
337 PM MDT MON JUN 19 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTH CENTRAL WELD AND WEST CENTRAL MORGAN COUNTIES...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES WEST OF WIGGINS...OR ABOUT 20 MILES WEST OF FORT 
MORGAN...MOVING NORTH NORTHEAST AT 25 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WIGGINS...WELDONA...RIVERSIDE RESERVOIR...ORCHARD AND GOODRICH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4035 10429 4014 10429 4008 10400 4036 10391

$$
000 
WWUS55 KBOU 192153
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
353 PM MDT MON JUN 19 2006

COC087-123-192203-
/O.EXP.KBOU.SV.W.0056.000000T0000Z-060619T2200Z/
MORGAN CO-WELD CO-
353 PM MDT MON JUN 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WELD AND WEST
CENTRAL MORGAN COUNTIES EXPIRED AT 400 PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4035 10429 4014 10429 4008 10400 4036 10391

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:05 AM MDT, 12 hours 9 minutes earlier.

Area forecast discussion, Jun 19, 3:05 AM MDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
305 AM MDT MON JUN 19 2006

.SHORT TERM DISCUSSION...CURRENT ANALYSIS SHOWS LOW LEVEL MOISTURE
BACKING ACROSS THE PLAINS WITH DEWPOINTS EARLY THIS MORNING RANGING
FROM THE LOWER TO MID 40S ALONG THE FRONT RANGE TO THE LOWER TO MID
50S OVER THE FAR EASTERN SECTIONS.  THE MOISTURE NEAR THE FRONT
RANGE IS SHALLOW...SO EXPECT DEWPOINTS TO DROP BACK INTO THE
UPPER 20S/LOWER 30S ALONG THE I-25 CORRIDOR AND PALMER DIVIDE AREA
AS SOON AS WE HIT CONVECTIVE TEMPS THIS AFTERNOON.  THERE IS STILL A
BIT OF CAPE DESPITE THE LOWER DEWPOINTS SO A FEW STORMS SHOULD GET
GOING ESPECIALLY IN/NEAR DENVER CONVERGENCE ZONE.

FARTHER EAST...THE LOW LEVELS WILL REMAIN MUCH MORE MOIST WITH
DEEPER SOUTHEASTERLY FLOW PUMPING IN MOISTURE FROM THE CENTRAL
PLAINS.  DEWPOINTS OVER THE FAR NORTHEAST CORNER SHOULD REMAIN IN
THE 50S...AND THAT COMBINED WITH HIGH TEMPS NEAR 90F RESULTS IN
CAPES OF AT LEAST 2000 J/KG.  HOWEVER...FORECAST SOUNDINGS SHOW
THOSE LOCATIONS WILL BE STRONGLY CAPPED.  THEREFORE...IT WILL LIKELY
TAKE CONVECTION THAT INITIATES OVER THE HIGHER TERRAIN TO MOVE
EAST/NORTHEAST AND HELP BREAK THROUGH THE CAP LATE THIS AFTERNOON
AND EVENING.  THESE STORMS WOULD THEN BE ABLE TO TAP INTO THE HIGH
SURFACE BASED CAPE AND QUICKLY BECOME SEVERE.  0-6 KM SHEAR IS NEAR
25 M/S WHICH WOULD SUPPORT SUPERCELL STORMS.  IN ADDITION...LOW
LEVEL SHEAR/CONVERGENCE ZONE SHOULD ALSO BE ENHANCED WITH STRONG
SOUTHEAST SURFACE FLOW SO CANT RULE OUT A SHORT LIVED TORNADO EARLY
IN THE EVENT.

IN THE MOUNTAINS AND FOOTHILLS...UNSEASONABLY WARM TEMPERATURES...
LOW HUMIDITIES AROUND 10 PERCENT...MODERATE SOUTHWEST FLOW...AND DRY
THUNDERSTORMS ALL POINT TO RED FLAG CONDITIONS THIS AFTERNOON/EARLY
EVENING.  DECENT UPWARD Q-G FORCING SHOULD HELP STORM COVERAGE
DESPITE THE VERY DRY ATMOSPHERE...A NEARLY IDEAL SETUP FOR DRY
THUNDERSTORMS AND RED FLAG CONDITIONS.

.LONG TERM DISCUSSION...STG UPR RDG WL SHIFT VERY SLGTLY TO THE WEST
OVR THE NEXT FEW DAYS.  THIS WILL ALLOW A SERIES OF WK SURGES TO
TUMBLE INTO THE PLAINS DUE TO WEST TO NWLY FLOW.  THE PLAINS WILL
SEE SOME COOLING TUES AND ESPECIALLY WED WITH SOME COOLER AIR NR THE
SFC INFILTRATING THE AREA.  THETA-E AXIS WL CURL BACK INTO THE
PLAINS BY WED AND WITH SOME RESIDUAL MID LVL MSTR ALREADY IN PLACE...
SOME SCATTERED THUNDER WL DVLP ON THE PLAINS.  STEEP LAPSE RATES AND
SOME SHEAR COULD MEAN SOME SVR WX EAST OF THE METRO AREA WED AND
PSBLY THURS.  HWVR IN THE MTNS...SAME OLD STORY.  JUST A THIN LYR OF
MSTR IN THE MID LVLS WL SPELL DAILY ROUNDS OF ISOLD TSTMS...MOSTLY
DRY.  BUT THIS PTRN LOOKS LIKE IT WL PROVIDE A NOTICABLE UPTICK IN
AMT AND COVERAGE OF TSTMS ON THE PLAINS.  THE SPECTRE OF DAILY
SEVERE WEATHER FINALLY RETURNS TO CWFA.  MADE MINOR INCREASES TO POP
FIELDS AND DCRSD TEMPS SOMEWHAT IN UPCOMING LONG TERM WEATHER
FORECAST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 12 PM MDT
TO 8 PM MDT TODAY FOR NORTH CENTRAL MOUNTAINS AND FOOTHILLS...FIRE
WEATHER ZONES 211 THROUGH 218.

&&

BARJENBRUCH/046
Hazardous weather outlook, Jun 19, 11:06 AM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1106 AM MDT MON JUN 19 2006

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1106 AM MDT MON JUN 19 2006

...RED FLAG WARNING FOR NORTHERN MOUNTAINS AND FOOTHILLS FROM 12 PM
MDT UNTIL 8 PM MDT TODAY...
...SEVERE THUNDERSTORMS POSSIBLE ON THE NORTHEAST PLAINS LATE THIS
AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

INCREASING SOUTHWEST FLOW ALOFT WILL BRING A DAY OF HOT
TEMPERATURES...VERY LOW HUMIDITIES...AND GUSTY SOUTHWEST WINDS TO
THE MOUNTAINS AND FOOTHILLS.  THIS...ALONG WITH DRY THUNDERSTORMS
PRODUCING GUSTY WINDS...WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS IN THE HIGH COUNTRY THIS AFTERNOON AND EVENING. WIND
GUSTS TO 30 MPH WILL BE COMMON...BUT GUSTS AS HIGH AS 50 MPH ARE
POSSIBLE WITH THUNDERSTORMS.

ON THE PLAINS...MOISTURE WAS MORE PLENTIFUL...ESPECIALLY OVER THE
NORTHEAST CORNER OF THE STATE. ISOLATED THUNDERSTORMS WILL DEVELOP
ALONG THE FRONT RANGE AND CHEYENNE RIDGE BY MID AFTERNOON AND THEN
SPREAD EASTWARD ACROSS THE PLAINS BY EVENING.  A FEW OF THE STORMS
ARE EXPECTED TO BECOME SEVERE. DAMAGING WIND GUSTS UP TO 70 MPH ARE
THE MAIN THREAT...BUT THERE IS ALSO POTENTIAL FOR LARGE HAIL AND
ISOLATED TORNADOES. THE HIGHEST RISK FOR SEVERE WEATHER WILL BE
NORTHEAST OF A LINE FROM GREELEY TO LIMON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DAILY ROUNDS OF AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THROUGH THE REST OF THE WEEK.  THE BULK OF THE THUNDERSTORMS WILL
OCCUR ON THE PLAINS WHERE MORE ABUNDANT SURFACE MOISTURE WILL
RESIDE.  SOME SEVERE WEATHER MAY BE POSSIBLE EAST OF DENVER...
ESPECIALLY WEDNESDAY.  IN THE HIGH COUNTRY...ONLY ISOLATED
THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER THE NORTHEAST PLAINS OF
COLORADO AFTER 3 PM.

GIMMESTAD/DANKERS

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:24 PM MDTSevere Thunderstorm WarningBOUArapahoe26 min
Jun 19, 4:22 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln38 min
Jun 19, 5:21 PM MDTSevere Thunderstorm WarningBOUWeld39 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.